It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


[QUOTE=sgibson]I originally posted this on the parenting board, but afterwards thought perhaps this was the board I needed to post on. Please take time to read this and give me any suggestions. I really need help here.




Hi all. I am in desperate need of advice. My son is 10 years old and was diagnosed as ADHD when he was 4 and then diagnosed with OCD last year. He has always been the sweetest child you would ever want to meet. He was so loving and considerate. Yes, he was extremely hyperactive, and did things on impulse that he would later regret. He was never mean, rude, or spiteful. Key word there is WAS. He took Ritalin from the time he was 4 until 2 years ago. He only took it at school. We never did the nighttime, weekends, or summer doses. He started Stratera 2 years ago. At first the stratera seemed to be working. Here's the problem. Within the last six months, my happy, bright, loving son has become an absolute terror. He says things to intentionally hurt peoples feelings, he hits his siblings, screams at everyone and there are times when he is just absolutely out of control. The outbursts are usually after being told he cannot do something. When he gets his mind set on something, it is almost impossible for him to accept anything different. I know this is part of the OCD but it is tearing our family apart. He will get in a rage and starts rocking back and forth, crying, throwing things, it's just horrible.
I have a lot of medical problems, and that terrifies him. He's always asking "can it kill you?" He worries constantly about me. I don't know if that has something to do with it or not. If he just doesn't know how to handle me being sick, so he acts out because he is filled with rage at the fact that I am so sick. I just don't know. I don't know what to do. I have three children and he is the only one with ADHD & OCD. He responds very well to one on one attention. His grades in school are very good. In fact, this last grading period, his reading level jumped one and a half grade levels and he made an A. He is extremely smart. In fact, he tested borderline genius on IQ testing at school. He tested genius on the coding part of the test. The problem is because of his ADHD, he cannot perform on that level. I know it must be frustrating to him, because honestly it frustrates me to have such an intelligent child that cannot harness his full potential. I don't know if that could be part of the problem now. Maybe he has just realized how intelligent he really is and it is frustrating him that he cannot perform as well as possible. I just don't know. I'm just throwing out ideas and if anyone has any suggestions, I would love to hear them. I am extremely protective of my children and I have always been an advocate for him. The school system could not provide extra help for his ADHD because he tested so highly, so I researched and with his doctor's help had him classified as OHI, Other Health Impaired. We developed an IEP, Individual Education Plan, based on the areas he needs help with. Anyway, if anyone has any suggestions, I will definitely take them into consideration.

God Bless,
Sherry

Oh by the way, I don't know if this will make any difference, but he accepted Christ and was baptized 3 years ago. When his outbursts are over, I will over hear him asking for forgiveness. Often times he will say I just don't know why I act like I do.[/QUOTE]

I do know that "stimulants" can cause OCD, nervousness, flight or fight responses, etc. Now, Strattera is not classed as a stimulant like Ritalin; why, I don't know because Strattera is a norepinephrine drug. I read in a definition search, that norepinephrine is almost identical to epinephrine.....which is better known as adrenaline....this is a nervous system stimulant!

Now, if he is taking asthma meds, I know asthma meds are stimulants too. So maybe the Strattera is too much with the asthma meds and is jacking him up to the point of becoming overly nervous about things......

but it also sounds like the family health problems are very stressful. So sorry, wish those could be solved; maybe they are effecting him too.

Maybe the stress combined with overstimulation from combo of asthma and strattera has been too much for the poor child. Hope you figure it all out.





All times are GMT -7. The time now is 03:52 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!